Alert archive / Missouri / Wind Advisories in 2026

Wind Advisory 1, NWS St. Louis, MO

March 12, 202614 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this wind advisory at Mar 12, 2026, 3:05 AM CDT for 14 counties in Missouri; 9 counties in Illinois. It took effect at Mar 12, 2026, 10:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 3:05 AM CDT (08:05 UTC)
In effect from
Mar 12, 2026, 10:00 PM CDT
Expired
Mar 13, 2026, 9:04 AM CDT
In force
11 hr
Issued by
NWS St. Louis, MO
All 23 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -170 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-170 m²/s²
0-3 km storm-relative helicity
-109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WWUS73 KLSX 120805
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
305 AM CDT Thu Mar 12 2026

ILZ058>060-095>099-MOZ018-019-026-027-122315-
/O.NEW.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/
Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Including the cities of Pittsfield, Mount Sterling, Litchfield,
Hannibal, and Quincy
305 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph
  expected.

* WHERE...Portions of south central, southwest, and west central
  Illinois and northeast Missouri.

* WHEN...From 10 PM this evening to 11 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Carney
5 follow-up statements
952 
WWUS73 KLSX 121536
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
1036 AM CDT Thu Mar 12 2026

MOZ034>036-041-042-047-048-050>052-130645-
/O.EXA.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole
MO-Callaway MO-Montgomery MO-Lincoln MO-
Including the cities of Bowling Green, Jefferson City, Columbia,
Fulton, and Mexico
1036 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected.

* WHERE...Audrain MO, Boone MO, Callaway MO, Cole MO, Moniteau MO,
  Lincoln MO, Montgomery MO, Monroe MO, Pike MO, and Ralls MO
  Counties.

* WHEN...From 10 PM this evening to 11 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

ILZ058>060-095>099-MOZ018-019-026-027-130645-
/O.CON.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/
Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Including the cities of Litchfield, Quincy, Mount Sterling,
Pittsfield, and Hannibal
1036 AM CDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
CDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected.

* WHERE...Portions of south central, southwest, and west central
  Illinois and northeast Missouri.

* WHEN...From 10 PM this evening to 11 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
597 
WWUS73 KLSX 121843
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
143 PM CDT Thu Mar 12 2026

ILZ065-130945-
/O.EXA.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/
Fayette IL-
Including the cities of Vandalia
143 PM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CDT
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph
  expected.

* WHERE...Fayette IL County.

* WHEN...From 10 PM this evening to 11 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MOZ034>036-041-042-047-048-050>052-130945-
/O.EXT.KLSX.WI.Y.0001.260313T0300Z-260313T1100Z/
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole
MO-Callaway MO-Montgomery MO-Lincoln MO-
Including the cities of Bowling Green, Jefferson City, Columbia,
Fulton, and Mexico
143 PM CDT Thu Mar 12 2026

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CDT
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph
  expected.

* WHERE...Audrain MO, Boone MO, Callaway MO, Cole MO, Moniteau MO,
  Lincoln MO, Montgomery MO, Monroe MO, Pike MO, and Ralls MO
  Counties.

* WHEN...From 10 PM this evening to 6 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

ILZ058>060-095>099-MOZ018-019-026-027-130945-
/O.CON.KLSX.WI.Y.0001.260313T0300Z-260313T1600Z/
Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Including the cities of Litchfield, Quincy, Mount Sterling,
Pittsfield, and Hannibal
143 PM CDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
CDT FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph
  expected.

* WHERE...Portions of south central, southwest, and west central
  Illinois and northeast Missouri.

* WHEN...From 10 PM this evening to 11 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
049 
WWUS73 KLSX 130743
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
243 AM CDT Fri Mar 13 2026

ILZ058>060-065-095>099-MOZ018-019-026-027-131600-
/O.CON.KLSX.WI.Y.0001.000000T0000Z-260313T1600Z/
Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Adams IL-Brown IL-
Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Including the cities of Pittsfield, Hannibal, Quincy, Litchfield,
Mount Sterling, and Vandalia
243 AM CDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...West winds 15 to 20 mph with gusts up to 45 mph.

* WHERE...Portions of south central, southwest, and west central
  Illinois and northeast Missouri.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

MOZ034>036-041-042-047-048-050>052-131100-
/O.CON.KLSX.WI.Y.0001.000000T0000Z-260313T1100Z/
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole
MO-Callaway MO-Montgomery MO-Lincoln MO-
Including the cities of Mexico, Columbia, Fulton, Jefferson City, and
Bowling Green
243 AM CDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Audrain MO, Boone MO, Callaway MO, Cole MO, Moniteau MO,
  Lincoln MO, Montgomery MO, Monroe MO, Pike MO, and Ralls MO
  Counties.

* WHEN...Until 6 AM CDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Elmore
577 
WWUS73 KLSX 131127
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
627 AM CDT Fri Mar 13 2026

MOZ034>036-041-042-047-048-050>052-131230-
/O.EXP.KLSX.WI.Y.0001.000000T0000Z-260313T1100Z/
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole
MO-Callaway MO-Montgomery MO-Lincoln MO-
Including the cities of Bowling Green, Jefferson City, Fulton,
Columbia, and Mexico
627 AM CDT Fri Mar 13 2026

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

ILZ058>060-065-095>099-MOZ018-019-026-027-131600-
/O.CON.KLSX.WI.Y.0001.000000T0000Z-260313T1600Z/
Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Adams IL-Brown IL-
Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Including the cities of Quincy, Hannibal, Litchfield, Pittsfield,
Mount Sterling, and Vandalia
627 AM CDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of south central, southwest, and west central
  Illinois and northeast Missouri.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Maples
607 
WWUS73 KLSX 131404
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
904 AM CDT Fri Mar 13 2026

ILZ058>060-065-095>099-MOZ018-019-026-027-131515-
/O.CAN.KLSX.WI.Y.0001.000000T0000Z-260313T1600Z/
Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Adams IL-Brown IL-
Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Including the cities of Mount Sterling, Pittsfield, Vandalia, Quincy,
Hannibal, and Litchfield
904 AM CDT Fri Mar 13 2026

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

Kimble

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Mar 11, 10:39 PM CDT, 4 hours 26 minutes earlier. Its key messages:

  • Seasonably mild and dry weather is expected for the rest of this week.
  • A strong cold front on Sunday brings another chance for thunderstorms and a sharp drop in temperature back toward wintry cold.
Area forecast discussion, Mar 11, 10:39 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1039 PM CDT Wed Mar 11 2026

.KEY MESSAGES...

- Seasonably mild and dry weather is expected for the rest of this
  week.

- A strong cold front on Sunday brings another chance for
  thunderstorms and a sharp drop in temperature back toward wintry
  cold.

&&

.SHORT TERM...  (Through Late Thursday Night)
Issued at 251 PM CDT Wed Mar 11 2026

This morning's cold front has brought an end to our record warm,
muggy weather and is ushering in much cooler conditions on gusty
northwest winds this afternoon. These winds will die down overnight
and clouds disperse allowing temperatures area wide to fall to near
or below freezing for the first time in about a week and a half for
most of us. Despite plenty of sun and winds turning southwesterly on
Thursday, we only warm up into the 50s. That's right about normal
for mid March, but it will be some 25-30 degrees colder than
yesterday.

Kimble

&&

.LONG TERM...  (Friday through Next Wednesday)
Issued at 251 PM CDT Wed Mar 11 2026

Late Thursday into Friday, a trough tracks east across the Upper
Midwest moving into the Great Lakes Friday morning. The bulk of the
precipitation with this trough will be closer to the track of the
Upper Low through the Great Lakes, and it's cold enough for snow up
there. For our area, though, our brief warm up on southwesterly flow
comes to an end as a cold front trailing from behind this system
shifts winds back to the north briefly. Southern areas will be
warmer than northern areas on Friday as the front arrives quicker up
north. All uncertainty on highs Friday (NBM IQR of about 6 degrees)
relates to the timing of the front. We're confident it will be a dry
frontal passage for our area. Today's cold front shuts off access to
Gulf moisture for a while, so this front arriving so quickly on its
heals won't have enough time to pull Gulf moisture northward ahead
of it.

The cool air behind this front is not very intense and doesn't last
long at all. By Saturday zonal flow aloft across the Rockies and
Plains will already begin to initiate return southerly flow over the
Southern Plains and Mississippi Valley, pushing the front back north
as a warm front. How quickly that warm front lifts north will play a
big role in temperatures on Saturday. Clouds along and north of the
front keep things cooler, in the 40s, but once the front lifts north
and the sun comes out temperatures soar through the 60s to near 70.
So there's considerably more uncertainty on high temperatures
Saturday, with NBM IQR as high as 10 degrees in spots. Northern
areas are likely to stay in the cool, cloudy weather longer while
southern locales are more likely to see the front lift north and
feel the full warmth of the day.

The next trough makes its way onshore in the Pacific Northwest
Friday and across the Northern Rockies on Saturday. It then digs a
broader trough over the Plains on Saturday as the core of the low
moves east into the Great Lakes. This time there's more time for the
Gulf moisture to recharge ahead of it, developing a broad moist
sector. While confidence is high that the surface low tracks to our
north, keeping the bulk of the synoptic scale precipitation (wintry)
to our north, there is the potential for instability in the moist
sector to produce thunderstorms in the vicinity of the advancing
cold front. At the moment, guidance is indicating dewpoints rising
into the 50s with weak instability developing (less than 10 percent
of GEFS members produce 500 CAPE). For comparison, ahead of
yesterdays front dewpoints were in the mid 60s with well over 2000
CAPE. Considering how strong this system is and the wind field
associated with it, we can't rule out a severe weather potential
developing. But the more limited moisture available is what keeps
our expectations low at this time.

Behind the front Sunday, temperatures take another tumble. This time
we have access to some truly winter-like temperatures. In fact,
there's potential for some of the synoptically driven precipitation
wrapping around the back side of the low to bring a period of snow
Sunday night as the system exits. It's clear that the primary area
under threat for significant snowfall is to the north across Iowa
into the Great Lakes, but depending on how the system evolves there
could be a brief period of snow down here as well. Currently about
20 to 50 percent of low resolution ensemble guidance produces snow
across our region, roughly on par with recent model runs. However,
less than 15 percent of members produce enough snow to pose a threat
for ground accumulation (0.1 liquid equivalent falling as snow).

The surface high associated with this cold air mass plunges straight
south through the Plains, with the core of the cold air pushing
through the central US and into our area early next week. While
there is the usual amount of uncertainty on just how cold it will be
5 to 6 days out (NBM IQR of 8 to 10 degrees), we are quite confident
that it will be cold. In fact, almost winter-like. Mondays highs
only in the 30s are even colder than normal high temperatures in mid
January. The coldest temperatures are likely Monday night when the
surface high is more likely to be overhead leading to calm winds and
potentially a clear sky. Current NBM low temperature forecasts bring
the entire area down into the teens, but if a clear sky and calm
winds develop, sheltered areas could be even colder. Dewpoints in
the single digits suggest an even lower floor if those ideal
conditions develop. A gradual warm up begins Tuesday, so this late
brush with winter only lasts about 36 to 48 hours.

Kimble

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1034 PM CDT Wed Mar 11 2026

Dry, VFR conditions will continue through the end of the TAF
period. Winds will be variable overnight as a surface high passes
over the area, before picking up from the southwest tomorrow
afternoon. Winds will become gusty tomorrow afternoon and remain
gusty through the end of the TAF period, increasing in speed
overnight. Gusts will be driven both by a tightening surface
pressure gradient from a strong low across the Great lakes as well
as from higher winds 3,000-5,000 ft AGL mixing to the surface.

SPECIFICS FOR KSTL:
Strong and gusty winds will prevail from the southwest (190-230
degrees) Thursday afternoon and evening. Confidence in winds
sustaining from 210 for more than brief moments over the period in
question is low.

Delia

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 2:51 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
251 PM CDT Wed Mar 11 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-122000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
251 PM CDT Wed Mar 11 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kimble

Nearby

Wind Advisories in Missouri, 2026Wind Advisories in Illinois, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.